Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Taking Celexa for anxiety. Family history of schizophrenia. Hearing scratching noise

I am on Celexa for anxiety. I have schizophrenia in my immediate family as well as depression anxiety and bipolar mood swings. A couple days ago I went to see someone about getting a divorce. My husband was very abusive and I have been diagnosed with PTSD. Since seeing her, my head feels like its rushing or expanding periodically. Last night I started hearing this scratching noise. I thought it was in my fan but realized when I went into the other room that it was actually in my head. I am really stressed right now and this is worrying me greatly. Am I going crazy?
Asked On : Wed, 20 Feb 2013
Answers:  2 Views:  326
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Hi there, thanks for asking. You have a careful observation. The most probable thing is that the symptom you mentioned could be tinnitus happened as a side effect of the medication you are using (Celexa). Tinnitus could be intensified with with stress and anxiety. There are some ways to decrease or eliminate it such as avoiding caffeine, not adding salt to your food, not using so much canned food and decreasing the stress level. Tinnitus may also be sensitive to red wine and old cheese (some people report it). It is very good that you are paying attention to the possibility of other mental illnesses as you have in your family. I suggest that you notice to the factors mentioned and also with managing your stress level see if it is controlled. You can ask your doctor to check your blood pressure since it could also contribute to tinnitus. I wish you the best health.
Answered: Thu, 21 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Psychiatrist Dr. Seikhoo Bishnoi's  Response
Dec 2014
Hello kendric****
Thanks for your question
Schizophrenia, Depression in family is a risk factor for these illnesses, and your family life is also not on good tracks, and you have been recently diagnosed with PTSD. Its really very painful and I can understand your state of mind.
The problem in your question, that is scratching sound in your head may be due to many reasons-
- most likely possibility is severe anxiety, as you are going through a difficult phase and in such stage a person becomes highly anxious and this increases his vigilance or he becomes hyper vigilant. So any normal thing is mis interpretated. Some times without any reason one may start hearing scratchy noise or may see shadows or a become fearful. Its not a true hallucination. Depression associated with this is also increasing the risk
- Second possibility is any psychosis, but picture in psychosis is very different and voices in such cases are clear, demarcated, and usually threatening voices. But you have family history of SCHIZ still as per my opinion its not on psychosis side.

Regarding management you are taking right drug Celexa or Escitalopram, but addition of some anti anxiety medicine like clonazepam or lorazepam may help to relieve acute anxiety and will also help you in getting proper sleep. So try to get rid of bad time as soon as you can and take proper advise of your doctor.
Hope I cleared your doubt.
Thanks, take care.

Answered: Wed, 20 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor